• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Getting off Cymbalta, how to?

D

Dep2628

New member
Joined
Nov 13, 2019
Messages
1
Location
Boston
Hi, I have been on Cymbalta for over 20 years, as well as Lexapro. I feel that these meds have greatly affected my
sexual relationship performance. I eliminated the Lexapro without feeling any negative effects. I went from 2, 60 mg a day Cymbalta to one for two weeks, not a big problem. But a few days ago i eliminated it all together. I feel lethargic, tired, and not so much depressed, but when I hear something depressing like on the news, I can easily start to cry.
But, my question really is does anybody have experience or opinion as to how long it might take to feel normal again, if that is even possible, which remains to be seen. I have a lot of drive to overcome the down sides but if after X number of days it doesn't seem to work, i will give up. I do have a script for Remeron and I may start taking that at night before going to bed in order to see if it staves off the down sides I have now with the withdrawal. Remeron does not have the sexual performace negatives compared to most other anti-d's. Thaniks so much for your help and keep trying "mind over matter"
 
JuliaW54

JuliaW54

Well-known member
Joined
Oct 4, 2019
Messages
140
Location
UK
Over here in the UK, Cymbalta is known as Duloxetine, Lexapro is known as Escitalapram(I think) and from experience of the Duloxetine, it took several weeks when coming off to feel anywhere near normal. Just give yourself time, a couple of days doesn’t sound long enough. Good luck with the new one.
 
J

JCPraha

Well-known member
Joined
Aug 27, 2018
Messages
604
It can be very difficult to stop taking anti-depressants. If it is just the sexual side-effects that concern you, the Mirtazapine will not have an adverse effect, it can also help induce sleep. Additionally, Buproprion also has no adverse effects on sexual performance. I took Buproprion in the morning and Mirtazapine at night for a number of years and it helped me, but eventually stopped working.
 
TiredTina

TiredTina

Well-known member
Admin
Moderator
Joined
Jul 21, 2010
Messages
35,132
Location
West Sussex, England
STAFF NOTE

Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.
 
Top